Alert archive / Utah / Flash Flood Warnings in 2001
Flash Flood Warning 24, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 7, 2001, 2:29 PM MDT for Garfield County, Wayne County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 7, 2001, 2:29 PM MDT (20:29 UTC)
- Expired
- Aug 7, 2001, 4:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garfield County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 149 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.5 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 072034
FFWSLC
UTC017-055-072230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
229 PM MDT TUE AUG 7 2001
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GARFIELD COUNTY IN UTAH
WESTERN WAYNE COUNTY IN UTAH
THIS INCLUDES THE CITY OF LOA
* UNTIL 430 PM MDT
* AT 218 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OVER TORREY...OR ABOUT 11 MILES SOUTHEAST OF LOA.
* OTHER AREAS OF HEAVY RAIN WERE OVER CAPITOL REEF NATIONAL PARK.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...NORMALLY DRY WASHES AND DIRT ROADS IN AND AROUND
CAPITOL REEF NATIONAL PARK.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SALT LAKE CITY.
LAT...LON 3806 11174 3757 11088 3802 11081 3847 11092
3846 11165What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 10:00 AM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 7, 10:00 AM MDT, 4 hours 29 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 AM MDT TUE AUG 7 2001 SYNOPSIS...A MOIST AIR MASS WILL REMAIN OVER UTAH TODAY. IT WILL BEGIN TO DRY SLOWLY STARTING WEDNESDAY AS NORTHERLY FLOW DEVELOPS OVER THE AREA. DISCUSSION...UPDATED ZONES TO FRESHEN-UP WORDING...BUT LITTLE IF ANY CHANGE TO POPS. STRONG HIGH PRESSURE WITH MOIST SW FLOW OVER UTAH. ANTICYCLONE SLIDING WEST ACROSS AZ TODAY WHICH WILL CAUSE FLOW OVER UTAH TO SHIFT NW LATER TODAY. THIS WILL HAVE THE EFFECT OF SLOWLY DRYING THINGS OUT FROM THE WEST WEDNESDAY. PRECIPITABLE WATER VALUES OVER 1 INCH OVER SLC THIS MORN...WITH HIGHER VALUES/DEEPER MOISTURE OVER EASTERNMOST ZONES. PW VALUES HAVE DROPPED SOME OVER SW PARTS OF STATE...BUT WILL STILL SEE A FAIR AMOUNT OF ACTIVITY THIS AFTN DUE TO GOOD LOW LEVEL MOISTURE (DEWPOINTS IN THE 50S)...BUT NOT QUITE AS MUCH ACTIVITY AS YESTERDAY. ADDED MENTION OF LOCAL HEAVIES EASTERNMOST ZONES AND S MTNS TO MESH IN WITH GRAND JUNCTION ZONES WHICH HAVE FLASH FLOOD WATCH. MODELS HINTING AT LOW LEVEL CONVERGENCE OVER EASTERN VALLEYS THIS AFTERNOON...BUT NOT CONVINCED THIS WILL HAPPEN AS THIS WOULD BE FIGHTING TYPICAL DAYTIME DIVERGENCE PATTERNS. SLC 332 CDC 332 HOGAN .SLC...NONE
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:28 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 107 min |
| Aug 7, 3:59 PM MDT | Flash Flood Warning | SLC | Washington | 2 hr |
Nearby
Flash Flood Warnings in Utah, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.